MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; CORONARY DRUG-ELUTING STENT

MEDTRONIC IRELAND ONYX FRONTIER; CORONARY DRUG-ELUTING STENT
Model Number ONYXNG35034UX
Medical Device Problem Codes Defective Component (2292); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis #290984193:the coronary angiograms with contrast injection confirm the target lesion in the lad.The vessel was pre -dilated followed by stent d eployment.The stent was post dilated through out the newly deployed stent length.Contrast injection into the lad appears to show that the vessel diameter is larger than the portion of the distal vessel where no stent was deployed.Case uploaded to medidata 04-july-2023 by ellen hegarty.Patient name: (b)(6) # 29301098 product analysis #290879487:device decontaminated with cidex-opa.The stent did not return for analysis as it was implanted in the patient.A flattened section was evident on the distal shaft.The inner member was stretched and bunched.The balloon folds returned expanded.Negative prep.And inflation testing could not be performed due to stretching and bunching of the inner member.No deformation evident to the distal tip.Marker band spacing measured approx.34.11mm which was within spec.Of minimum 33.86mm and maximum 34.36mm.No other deformation evident to the remainder of the device.Ruler calibration number (802290).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An attempt was made to use one onyx frontier coronary drug eluting stent to treat a non-tortuous, moderately calcified lesion with 65% stenosis in the mid left anterior descending (lad) artery.Artery diameter was 3.5mm and lesion length 28mm.The device was inspected with no issues.Negative prep was performed with no issues.The lesion was pre-dilated.The device did not pass through a previously deployed stent.Resistance was not encountered when advancing the device.Excessive force was not used.The stent was inflated to 13 atm.It was reported that upon deployment, while the balloon was inflated, that the stent looked larger than the expected 3.5mm diameter, and while on fluoroscopy the balloon appeared to increase in diameter beyond the 3.50mm expected at 13 atm.Post stent deployment intravascular ultrasound (ivus) was performed.The resulting ivus showed a 4.2mm inner diameter of the deployed stent.An non-medtronic indeflator was used.The same inflation device was used previously on other devices with no issues.There was no additional intervention needed or performed.A 6f guide catheter was also used during the procure to which there is no complaint.The patient is alive with no injury.
 
Additional Manufacturer Narrative
Additional information: annex d code.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ONYX FRONTIER
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key17448147
Report Number9612164-2023-03514
Device Sequence Number7288829
Product Code NIQ
UDI-Device Identifier00763000511616
UDI-Public00763000511616
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/16/2026
Device Model NumberONYXNG35034UX
Device Catalogue NumberONYXNG35034UX
Device Lot Number0011593484
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2023
Supplement Date Received by Manufacturer08/10/2023
Initial Report FDA Received Date08/03/2023
Supplement Report FDA Received Date08/14/2023
Date Device Manufactured01/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR
Patient SexMale